Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Oct 24, 2007, 10:44 AM CDT for 46 counties in Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 10:44 AM CDT (15:44 UTC)
- Expired
- Oct 24, 2007, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 241544 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1044 AM CDT WED OCT 24 2007 ...VERY HIGH GRASS FIRE DANGER OVER ALL OF NORTH TEXAS THROUGH EARLY EVENING OR 7 PM CDT...AS MINIMUM HUMIDITIES FALL TO BETWEEN 25 AND 35 PERCENT AND COMBINE WITH NORTH WINDS 15 TO 30 MPH...WITH GUSTS AS HIGH AS 35 TO 40 MPH... .A NEAR STATIONARY...YET DEEP LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY AND POLAR HIGH PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN A VERY TIGHT NORTHERLY PRESSURE GRADIENT OVER NORTH TEXAS. THE RESULT WILL RESULT IN VERY GUSTY NORTH WINDS ACROSS THE MAJORITY OF NORTH TEXAS THROUGH SUNSET. COMBINED WITH LOW AFTERNOON HUMIDITIES...THE GRASS FIRE DANGER WILL BE HIGH. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-242345- /O.NEW.KFWD.FW.W.0004.071024T1544Z-071025T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1044 AM CDT WED OCT 24 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A VERY HIGH GRASS FIRE DANGER IS EXPECTED OVER ALL OF NORTH TEXAS AS GUSTY NORTH WINDS BETWEEN 15 AND 30 MPH...COMBINE WITH MINIMUM AFTERNOON HUMIDITIES FALLING T0 BETWEEN 25 AND 30 PERCENT TO RESULT IN VERY DRY FINE FUELS SUCH AS GRASSES...WHICH ARE ALREADY BEGINNING TO BECOME DORMANT FROM COOLER TEMPERATURES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 05/
1 follow-up statement
000 WWUS84 KFWD 242352 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 652 PM CDT WED OCT 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250100- /O.EXP.KFWD.FW.W.0004.000000T0000Z-071025T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 652 PM CDT WED OCT 24 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS CONTINUE TO DIMINISH ACROSS NORTH TEXAS AND RELATIVE HUMIDITIES CONTINUE TO RISE...THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 7 PM. WINDS WILL NOT BE AS HIGH ON THURSDAY BUT CONDITIONS WILL REMAIN DRY THROUGH THE DAY. $$ DUNN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Oct 24, 10:25 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 24, 10:25 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1025 AM CDT WED OCT 24 2007 .FIRE WEATHER... AFTER COLLABORATING WITH THE FOREST SERVICE IN LUFKIN...WE ARE ISSUING A RED FLAG WARNING FOR THE ENTIRE AREA. RELATIVE HUMIDITY VALUES ARE IN THE 25-30% RANGE...AND EVEN LOCATIONS OUTSIDE OF THE WIND ADVISORY AREA WILL HAVE SPEEDS BETWEEN 15 AND 25 MPH. /13 && .PREV DISCUSSION... /ISSUED 1012 AM CDT WED OCT 24 2007/ UPDATE... LOCAL PROFILERS INDICATE 40-50 KTS JUST ABOVE THE BOUNDARY LAYER. THIS MOMENTUM IS ALREADY BEGINNING TO MIX DOWN...WITH DTO AND TKI GUSTING INTO THE 30 MPH RANGE. TIGHT PRESSURE GRADIENT IS ALSO CONTRIBUTING TO THE HIGH SPEEDS. WE HAVE ISSUED A WIND ADVISORY FOR AREAS EAST OF A LINE FROM JACKSBORO TO STEPHENVILLE TO ROCKDALE THROUGH 7 PM. WINDS SHOULD DIE DOWN AROUND SUNSET. ALSO LOWERED TEMPS SLIGHTLY IN THE SOUTHEAST WHERE READINGS ARE STILL IN THE 50S. /13 PREV DISCUSSION... /ISSUED 925 AM CDT WED OCT 24 2007/ AVIATION... N FLO CRANKING PRETTY GOOD OFF THE DECK...44-47KTS AT 1-1.5 KFT FROM 010. HAVE AMD ALL TAFS THRU 16Z (OR TIME OF PROJECTED MIXING) FOR INCREASE IN LLWS. THIS WILL LIKELY TRANSLATE INTO SOME CROSSWIND VALUES OF 15-17 KTS ON RUNWAYS 13L/R AND 31L/R (NW-SE ORIENTED) BY 17Z/AFTR. PREV DISCUSSION... /ISSUED 605 AM CDT WED OCT 24 2007/ AVIATION... THE ONLY AVIATION WEATHER CONCERN TODAY WILL BE THE WIND. KFWS VAD WIND PROFILE INDICATES 45 TO 50 KNOTS AT 1000 AND 2000 FT RESPECTIVELY. SINCE THE SURFACE WIND IS GENERALLY LESS THAN 10 KNOTS CURRENTLY...LOW LEVEL WIND SHEAR IS VERY LIKELY. THE WIND SHEAR THREAT SHOULD DIMINISH AS SURFACE WINDS INCREASE WITH BOUNDARY LAYER MIXING AND A TIGHTENING PRESSURE GRADIENT. EXPECT A NORTH WIND FROM LATE MORNING THROUGH EARLY AFTERNOON BETWEEN 16 AND 20 KNOTS SUSTAINED WITH GUSTS AROUND 30 KNOTS. THE WIND WILL REMAIN FROM THE NORTH TONIGHT AT SPEEDS AT OR BELOW 10 KNOTS. SKIES WILL REMAIN CLEAR THROUGH THE TAF PERIOD. DISCUSSION... 405 AM THE FORECAST REMAINS PROBLEMATIC AS LATEST MODELS CONTINUE TO HAVE SLIGHT DISCREPANCIES THAT WILL INFLUENCE OUR TEMPERATURES AND WINDS. THE UPPER LOW IS NOW EXPECTED TO MOVE ACROSS CENTRAL MISSISSIPPI AND INTO ALABAMA BEFORE RETROGRADING BACK TOWARD MEMPHIS THURSDAY... THEN LIFT OUT NORTHEAST AS THE NEXT NORTHERN STREAM TROUGH MOVES RAPIDLY ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES THIS WEEKEND. WE WILL MAINTAIN STRONG NORTHERLY FLOW AND NEAR TO BELOW TEMPERATURES THE NEXT SEVERAL DAYS. BREEZY CONDITIONS AGAIN TODAY ALONG WITH AFTERNOON HUMIDITIES IN THE 25-33 PERCENT RANGE WILL REQUIRE ANOTHER GRASS FIRE DANGER STATEMENT FOR THE ENTIRE CWA THIS AFTERNOON. WE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTHEAST HALF THIS AFTERNOON...BUT DECIDED THAT IT WILL BE BORDERLINE AND BRIEF LIKELY YESTERDAY. LOW LEVEL PARTIAL THICKNESSES SHOW A SLIGHT REINFORCEMENT OF COOLER AIR INVADING LATER TONIGHT...THUS WE HAVE SLOWED THE WARMING TREND PREVIOUSLY EXPECTED THURSDAY THROUGH SUNDAY. AS THE UPPER LOW MERGES INTO THE NORTHERN STREAM...ANOTHER COLD FRONT WILL MOVE DOWN THROUGH THE CENTRAL PLAINS SATURDAY...THEN WEAKEN AS IT BEGINS TO ENTER NORTH TEXAS ON SUNDAY. THIS WILL PROVIDE FOR A SECOND REINFORCEMENT OF COOL AIR OVER THE NORTHEAST COUNTIES MONDAY AND TUESDAY. CONTINUED DRY FOR THE NEXT SEVEN DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 47 70 45 / 0 0 0 0 WACO, TX 73 47 72 46 / 0 0 0 0 PARIS, TX 69 42 65 40 / 0 0 10 10 DENTON, TX 73 44 69 41 / 0 0 0 0 MCKINNEY, TX 73 43 69 40 / 0 0 0 0 DALLAS, TX 73 49 70 46 / 0 0 0 0 TERRELL, TX 72 46 68 43 / 0 0 0 0 CORSICANA, TX 74 45 69 44 / 0 0 0 0 TEMPLE, TX 75 48 73 47 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107- 117>123-131>135-144>148-159>162-175. && 13/05
Hazardous weather outlook, Oct 23, 4:45 PM CDT, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CDT TUE OCT 23 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 445 PM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS AN ELEVATED DANGER FOR GRASS FIRES WEST OF THE INTERSTATE 35 CORRIDOR THROUGH SUNSET DUE TO A COMBINATION OF VERY DRY AIR AND GUSTY NORTHWESTERLY WINDS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:06 AM CDT | Wind Advisory | FWD | Anderson, Bosque, Collin, Cooke, Dallas, Delta and 27 more | 9 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.